2

When I open my text editor and try to write there this is happening.

gedit open with transparent background, orange highlighting, strange fonts and text in black and white looking superimposed

What should I do?

  • Try to rename ~/.config/gedit after closing gedit, so open it again and see if it's gone. Is not your a keyboard issue? – Redbob Oct 13 '17 at 17:51
1

Just solved this issue after months of annoyance, by removing the line run_im xim from ~/.xinputrc thanks to the people commenting on Ubuntu's issue tracker at https://bugs.launchpad.net/ubuntu/+source/gedit/+bug/1620806

I have another line there for disabling the touch screen but that one is fine.

Now why would the setting of the input method handler affect the background redrawing, I can't even imagine.

  • Yey, it works for me! It's great that you come back to post a solution when you solve your only problem! You should also accept your own answer so it is visible to others that there is a good solution. See the Help Center article on the subject for more information. – Lii Sep 6 '18 at 5:59
  • This answer would be even better if it included a line about what the run_im xim line does and why removing it solves the problem. – Lii Sep 6 '18 at 6:01
0

It maybe that your config for gedit is messed up you can try to remove the config and reinstall

# Backup the config
tar cvzf ~/gedit-config.backup.tar.gz ~/.config/gedit/
# remove it
rm -rf ~/.config/gedit/
# reinstall gedit
sudo apt-get purge gedit -y && sudo apt-get install gedit -y
  • No.... not at all clear – Madhu Anand Oct 13 '17 at 16:09

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.